Alert archive / Virginia / Flash Flood Warnings in 2010
Flash Flood Warning 45, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 2, 2010, 8:30 PM EDT for Halifax County, Pittsylvania County, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2010, 8:30 PM EDT (00:30 UTC)
- Expired
- Jun 2, 2010, 11:42 PM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Halifax County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 93 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.5 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1113 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
701
WGUS51 KRNK 030030
FFWRNK
VAC083-143-030630-
/O.NEW.KRNK.FF.W.0045.100603T0030Z-100603T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
830 PM EDT WED JUN 2 2010
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN HALIFAX COUNTY IN SOUTH CENTRAL VIRGINIA
PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 230 AM EDT THURSDAY.
* AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRETNA...
STRAIGHTSTONE...PITTSVILLE AND CODY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA...SPECIFICALLY NEAR GRETNA IN PITTSYLVANIA COUNTY.
HEAVY RAIN WHICH FELL IN THE PAST FEW HOURS ACROSS WESTERN HALIFAX
COUNTY CAN LEAD TO WATER PROBLEMS...ALTHOUGH RAIN HAS BECOME LIGHTER
OVER THE PAST HOUR.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3667 7899 3670 7964 3704 7952 3701 7948
3702 7946 3706 7948 3707 7948 3705 7907
3703 7905 3703 7899 3705 7897 3703 7895
$$2 follow-up statements
887
WGUS71 KRNK 030106
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
906 PM EDT WED JUN 2 2010
VAC083-143-030630-
/O.CON.KRNK.FF.W.0045.000000T0000Z-100603T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX VA-PITTSYLVANIA VA-
906 PM EDT WED JUN 2 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM EDT FOR
PITTSYLVANIA AND NORTHWESTERN HALIFAX COUNTIES...
AT 856 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAIN FELL NEAR GRETNA AND SWANSONVILLE IN PITTSYLVANIA
COUNTY...WITH 2 TO 3 INCHES IN AN HOUR. BUSINESS ROUTE 29 JUST NORTH
OF GRETNA AND STATE ROUTE 703 NEAR BEARSKIN CREEK ARE SUSCEPTIBLE TO
FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
&&
LAT...LON 3667 7899 3670 7964 3704 7952 3701 7948
3702 7946 3706 7948 3707 7948 3705 7907
3703 7905 3703 7899 3705 7897 3703 7895
$$027
WGUS71 KRNK 030342
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1142 PM EDT WED JUN 2 2010
VAC083-143-030352-
/O.CAN.KRNK.FF.W.0045.000000T0000Z-100603T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HALIFAX VA-PITTSYLVANIA VA-
1142 PM EDT WED JUN 2 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR PITTSYLVANIA AND
NORTHWESTERN HALIFAX COUNTIES...
RAIN HAS MOVED OUT OF THE REGION.
LAT...LON 3667 7899 3670 7964 3704 7952 3701 7948
3702 7946 3706 7948 3707 7948 3705 7907
3703 7905 3703 7899 3705 7897 3703 7895
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 7:34 PM EDT, 56 minutes earlier.
Area forecast discussion, Jun 2, 7:34 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 734 PM EDT WED JUN 2 2010 .SYNOPSIS... WEAK HIGH PRESSURE WILL LINGER ACROSS THE AREA OVERNIGHT AHEAD OF ANOTHER COLD FRONT APPROACHING FROM THE NORTHWEST BY THURSDAY MORNING. THIS FRONT WILL MOVE THROUGH THE REGION FROM THE NORTHWEST LATER THURSDAY NIGHT INTO EARLY FRIDAY BEFORE DISSIPATING. ANOTHER MUCH STRONGER COLD FRONTAL PASSAGE WILL OCCUR LATE IN THE WEEKEND RESULTING IN COOLER AND DRIER WEATHER FOR EARLY NEXT WEEK. && .NEAR TERM /THROUGH THURSDAY/... AS OF 300 PM...KFCX 88D RADAR WAS SHOWING SOME SHOWERS AND STORMS ACROSS THE SOUTHERN QUARTER OF THE AREA. MOST OF THESE WERE OVER THE FOOTHILLS OF NORTH CAROLINA WITH OTHER ISOLATED CONVECTION OVER PARTS OF SOUTHSIDE VIRGINIA AND NEIGHBORING SECTIONS OF NORTH CENTRAL NORTH CAROLINA. THE CONVECTION IS IN ASSOCIATION WITH DAYTIME HEATING...ABUNDANT MOISTURE AND THE PROXIMITY OF A WEAKENING COLD FRONT OVER NORTH CAROLINA. WE ARE EXPECTING SIMILAR COVERAGE TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON WITH A TREND TOWARDS DECREASING COVERAGE TOWARD SUNSET. OVERNIGHT...LOW LEVEL WINDS RETURN TO A MORE SOUTHERLY FETCH IN ADVANCE OF AN APPROACHING COLD FRONT. WE SHOULD SEE A TREND TOWARD INCREASING CLOUD COVER...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE REGION. WHILE WE ARE EXPECTING A REDEVELOPMENT OF RIVER AND MOUNTAIN VALLEY FOG...THE TIMING OF THE ONSET SHOULD BE A LITTLE LATER AND THE REDUCTION OF VISIBILITY IS NOT EXPECTED TO BE AS BAD ON AVERAGE THANKS TO WINDS BEING SLIGHTLY STRONGER AND THE EXPECTED CLOUD COVER. TOWARDS SUNRISE THURSDAY...THERE MAY BE SOME ISOLATED SHOWERS IN SOUTHEAST WEST VIRGINIA IN ADVANCE OF THE APPROACHING FRONT. LOWS TONIGHT WILL CONTINUE TO BE ON THE MILD AND HUMID SIDE. LOWS AROUND 60 TO THE MID 60S ARE EXPECTED IN THE MOUNTAINS WITH LOW TO MID 60S EAST OF THE BLUE RIDGE. FOR THURSDAY...THE MOISTURE FETCH CONTINUES TO INCREASE FROM THE SOUTH IN ADVANCE OF THE COLD FRONT. SHOWERS AND STORMS ARE EXPECTED TO DEVELOP THROUGH THE DAY FROM TWO DIRECTIONS. WE WILL HAVE ACTIVITY APPROACH AND INCREASE IN COVERAGE ACROSS THE WEST THANKS TO THE APPROACHING COLD FRONT. ALSO...WE WILL BE WATCHING THE SOUTHERN HALF OF THE AREA FOR THE SAME REASONS WE ARE WATCHING IT TODAY. THE DIFFERENCE WILL BE THE WEAKENED FRONT WILL HAVE MIGRATED FARTHER NORTH CLOSER TO THE NC/VA BORDER. PRECIPITATION COVERAGE SIMILAR TO WHAT IS PARALLEL TO AND SOUTH OF I-40 TODAY SHOULD BE OVER THE SOUTHERN THIRD OF OUR REGION TOMORROW. THE LEAST COVERAGE OF SHOWERS AND STORMS IS EXPECTED TO BE ALONG AND NORTH OF ROUTE 460 EAST OF BEDFORD VA. HIGH TEMPERATURES TOMORROW WILL RANGE FROM THE LOW TO MID 80S IN THE MOUNTAINS WITH MID 80S TO AROUND 90 EAST OF THE BLUE RIDGE. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... RATHER FAST WESTERLY FLOW WILL CONTINUE THRU THE PERIOD WITH SUBSEQUENT PIECES OF UPPER ENERGY ZIPPING THRU MAKING FOR BETTER CHANCES OF SHRA/TSRA AT TIMES. INITIAL WEAK COLD FRONT/TROF ASSOCIATED WITH ONE OF THESE FEATURES WILL BE ARRIVING FROM THE OHIO VALLEY BY THU NIGHT PRECEDED BY A LEFTOVER LEE TROF OVER THE EAST DURING THE EVENING. EXPECT MUCH OF THE COVERAGE WITH THE BOUNDARY TO FADE ALONG THE WESTERN SLOPES EARLY THU NIGHT AND OVER THE FAR EAST DURING THE EVENING. IF THE COMPLEX OF STORMS TO THE WEST IS A BIT MORE ORGANIZED THEN COULD NEED HIGHER POPS OTRW RUNNING WITH HIGHER CHANCES WESTERN ZONES AND IN A SWATH JUST EAST OF THE BLUE RIDGE. EXPECT BETTER COVERAGE FRIDAY AS WHATS LEFT OF THE BOUNDARY WASHES OUT ACROSS THE MOUNTAINS WHILE HEATING INTERACTS WITH DEEP MOISTURE AND LIGHT FLOW TO PRODUCE CLUSTERS/BANDS OF SLOW MOVING TSRA ESPCLY BLUE RIDGE WEST. THINK ENOUGH POTENTIAL GIVEN DECENT INSTABILITY TO ADD IN LOW LIKELY POPS ACROSS THE SW...WITH MID TO HIGH CHANCE ELSW. THINGS BECOME A BIT MORE UNCERTAIN AS SHRA FADES WITH THIS S/W FRIDAY NIGHT AND NEXT PIECE OF FAST MOVING ENERGY WORKS TOWARD THE AREA SAT/SAT NIGHT. PWATS REMAIN JUICY BUT TIMING OF UPSTREAM FOCUS IFFY GIVEN DIFFERING MODEL SOLUTIONS AHEAD OF THE ACTUAL FRONT AND DEEP WESTERLY FLOW PROGGED OFF RAOBS. LOOKS LIKE COULD BE A DYING MCS WEST OF THE MOUNTAINS EARLY SAT THAT REFIRES LATER BUT EXACTLY WHERE/IF QUITE UNCERTAIN. FOR NOW WILL GO WITH MORE SCATTERED NATURE TSRA IN THE WAKE OF THE FRIDAY ACTION AND SEE WHAT LATER TRENDS REVEAL FOR SAT COVERAGE. LOOKS LIKE SOME LINGERING SHRA/TSRA INTO SAT EVENING AND THEN POSSIBLY OVER THE WEST LATE FOR ANOTHER CONVECTIVE BAND OR MCS FEATURE JUST AHEAD OF THE UPSTREAM FRONT. GIVEN FORECAST VERY WARM 85H TEMPS OF +17-19C AND WEST WIND...STAYED CLOSER TO THE WARM SIDE OF MOS WITH LOWS IN THE MUGGY 60S AND HIGHS 80S MOUNTAINS TO LOW 90S SE THRU SAT PROVIDED AT LEAST PERIODS OF SUN. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... ZONAL UPPER FLOW WILL TRANSITION TO A MORE AMPLIFIED 5H TROF ACROSS THE EAST BY EARLY NEXT WEEK WITH NW FLOW ALOFT REMAINING IN PLACE THRU THE END OF THE PERIOD. A RATHER STRONG COLD FRONT FOR EARLY JUNE WILL PRECEDE THE DIGGING UPPER TROF ON SUNDAY FOLLOWED BY COOLER AND LESS HUMID WEATHER MON/TUE AS HIGH PRES FROM THE NW BRINGS IN AN AIRMASS CHANGE. MOISTURE LOOKS TO REMAIN QUITE DEEP ON SUNDAY PER PWATS NEAR TWO INCHES ALTHO CONVECTIVE CHANCES OUTSIDE THE FAR WEST APPEAR LIMITED SOMEWHAT BY UNIFORM WESTERLY FLOW ALOFT. THIS COULD ALSO CAUSE THE ACTUAL FRONT TO JUMP INTO THE EASTERN LEE TROF EARLIER ON SUNDAY SIMILAR TO HPC/EC SOLUTIONS BUT WONT GO QUITE THAT FAST ATTM. THUS WILL CONTINUE DECENT CHANCE POPS SUNDAY...WITH THE HIGHEST WEST GIVEN VERY STRONG INSTABILITY OFF THE GFS DESPITE BEST DYNAMICS PASSING WELL NORTH. SOME OF THIS COULD LINGER IN THE PIEDMONT ALONG THE BOUNDARY SUNDAY EVENING AND FAR WEST WITH WESTERLY CONVERGENCE OTRW EXPECT POST FRONTAL DRYING ALOFT TO TAPER SHRA AFTER MIDNIGHT IF NOT SOONER. BREEZY AND COOLER BEHIND THE FRONT ON MONDAY WITH ONLY ISOLATED UPSLOPE -SHRA AT BEST EXTREME NW SLOPES AND MOSTLY SUNNY ELSW. HIGH PRES BUILDS OVERHEAD TUE AND THEN WEAKENS BY MID WEEK ALLOWING A MORE SOUTHERLY COMPONENT TO DEVELOP. THIS COULD BRING BACK ISOLATED TSRA CHANCES MAINLY SW WED AFTERNOON AND POSSIBLY THE WEST IF AN IMPULSE/MCS IS ABLE TO DROP IN FROM THE NW. OTRW KEEPING IT DRY FOR MON-WED WITH HIGH TEMPS COOLING FROM THE 80S/LOW 90S SUNDAY TO 70S MOUNTAINS...AND LOW/MID 80S EAST FOR MUCH OF EARLY NEXT WEEK. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... STORMS DEVELOPING ALL AROUND KDAN. ATTM...CONVECTION IS NORTH OF THE AIRPORT...BUT WAS DEVELOPING ALONG AN OUTFLOW PRODUCED FROM A STRONGER STORM TO THE SW MOVING NEAR KDAN. THIS OUTFLOW MAY PRODUCE A QUICK WINDSHIFT OR KEEP WINDS VARIABLE FOR THE NEXT FEW HOURS THERE. APPEARS AS THOUGH CONVECTION WILL REMAIN NORTH OF KDAN...BUT CANT RULE OF A STORM WITH THE OUTFLOW NEARBY. COULD POTENTIALLY PRODUCE TEMPO IFR CONDS OVER THE NEXT FEW HRS THERE. KROA SEEMS TO BE OK RIGHT NOW...WITH STORM JUST NORTH OF BLACKSBURG NOT MOVING MUCH. STORMS WILL COLLAPSE QUICKLY THIS EVENING WITH SUNSET. EXPECTING VALLEY/RIVER FOG TO DEVELOP AGAIN TONIGHT...BUT MID- HIGH LEVEL CLOUD COVER IS EXPECTED TO ADVANCE ACROSS THE REGION. THIS SHOULD HELP TO DELAY THE ONSET OF ANY MVFR FOG BY A FEW HOURS AS COMPARED TO LAST NIGHT AND ALSO RESULT IN FEWER AREAS WITH IFR OR LOWER VSBY RESTRICTIONS. A COLD FRONT WILL BE MOVING INTO WV OVERNIGHT. ISOALTED CONVECTION IN ADVANCE OF THE FRONT WILL BE NEAR A KBLF- KLWB LINE TOWARDS 10Z AND MORE LIKELY AT OR A LITTLE EAST OF THAT LINE BY 15Z THURSDAY. FOR NOW...HAVE NOT INCLUDED MENTION OF ANY SHRA/TSRA IN EITHER THE KBLF OR KLWB TAF BECAUSE OF THE ISOLATED NATURE. SHRA/TSRA WITH LOCALIZED MVFR CIGS/VSBYS BECOME MORE NUMEROUS THURSDAY INTO FRIDAY WITH THE PASSAGE OF A COLD FRONT. WEATHER STAYS UNSETTLED WITH ANOTHER COLD FRONTAL PASSAGE ON SUNDAY...AND HIT AND MISS SHRA/TSRA BEFORE IT ON SATURDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JH/PM NEAR TERM...DS SHORT TERM...JH LONG TERM...JH AVIATION...DS/KM
Hazardous weather outlook, Jun 2, 5:25 AM EDT, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 525 AM EDT WED JUN 2 2010 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-030930- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 525 AM EDT WED JUN 2 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS ON THURSDAY...SATURDAY...AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 2, 6:32 PM EDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 632 PM EDT WED JUN 2 2010 VAZ058-022330- HALIFAX VA- 632 PM EDT WED JUN 2 2010 ...A STRONG THUNDERSTORM WILL AFFECT HALIFAX COUNTY... AT 631 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF HALIFAX...MOVING NORTHEAST AT 10 MPH. THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR SOUTH BOSTON AROUND 645 PM AND HALIFAX AROUND 705 PM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR POSSIBLE WARNINGS. LAT...LON 3655 7887 3655 7921 3687 7913 3680 7880 RB
Special weather statement, Jun 2, 6:43 PM EDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
643 PM EDT WED JUN 2 2010
VAZ012-013-022345-
PULASKI VA-WYTHE VA-
643 PM EDT WED JUN 2 2010
...A STRONG THUNDERSTORM WILL AFFECT PULASKI AND WYTHE COUNTIES...
AT 637 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF MAX MEADOWS...MOVING EAST AT 5 MPH.
THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR PATTERSON AROUND 705 PM AND ALLISONIA AROUND
745 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3701 8071 3693 8063 3691 8066 3685 8085
3695 8093Special weather statement, Jun 2, 6:53 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
653 PM EDT WED JUN 2 2010
VAZ014-030000-
MONTGOMERY VA-
653 PM EDT WED JUN 2 2010
...A STRONG THUNDERSTORM WILL AFFECT MONTGOMERY COUNTY...
AT 649 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF BLACKSBURG...MOVING EAST AT 10 MPH.
THIS STORM WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR CHRISTIANSBURG AROUND 700 PM...MC DONALDS
MILL AROUND 710 PM...SHAWSVILLE AROUND 730 PM...ELLISTON AROUND 735
PM AND ELLISTON-LAFAYETTE AROUND 740 PM.
LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER
UPDATES OR POSSIBLE WARNINGS.
LAT...LON 3736 8032 3722 8019 3714 8018 3713 8050
3728 8050
RBSpecial weather statement, Jun 2, 7:37 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
737 PM EDT WED JUN 2 2010
VAZ013-014-016-017-030030-
CARROLL VA-FLOYD VA-MONTGOMERY VA-PULASKI VA-
737 PM EDT WED JUN 2 2010
...STRONG THUNDERSTORMS WILL AFFECT CARROLL...FLOYD...MONTGOMERY AND
PULASKI COUNTIES...
AT 735 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 8 MILES
SOUTHEAST OF DUBLIN TO INDIAN VALLEY...MOVING EAST AT 5 MPH.
THESE STORMS WILL PRODUCE SMALL HAIL. VERY HEAVY RAIN WILL FALL FROM
THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND
LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR CLAYTOR LAKE STATE PARK AROUND 750 PM...
INDIAN VALLEY AROUND 820 PM AND GRAYSONTOWN AROUND 830 PM.
LAT...LON 3671 8046 3682 8059 3704 8079 3713 8044
3686 8027 3680 8038 3677 8039 3674 8044
3675 8044
RBLocal storm report, Jun 2, 7:59 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
759 PM EDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL WALNUT COVE 36.29N 80.14W
06/02/2010 E0.25 INCH STOKES NC DEPT OF HIGHWAYS
&&
BSSpecial weather statement, Jun 2, 7:59 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
759 PM EDT WED JUN 2 2010
VAZ044-058-030100-
HALIFAX VA-PITTSYLVANIA VA-
759 PM EDT WED JUN 2 2010
...THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT HALIFAX AND
PITTSYLVANIA COUNTIES...
AT 753 PM EDT...THUNDERSTORMS WERE ALONG A LINE FROM MT AIRY
TO 4 MILES NORTHEAST OF GRETNA TO CHATHAM TO 6 MILES SOUTHWEST OF
CHATHAM. THESE STORMS ARE NEARLY STATIONARY.
WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS. A COUPLE INCHES OF RAIN COULD FALL IN A VERY SHORT PERIOD
OF TIME. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THESE
STORMS. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
LAT...LON 3668 7913 3672 7959 3706 7941 3705 7906
3704 7905The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:54 PM EDT | Special Weather Statement | RNK | City of Martinsville | 51 min |
| Jun 3, 2:45 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Pittsylvania | 60 min |
| Jun 3, 3:43 PM EDT | Severe Thunderstorm Warning | RNK | Franklin | 62 min |
| Jun 3, 4:20 PM EDT | Special Weather Statement | RNK | Appomattox | 55 min |
| Jun 3, 4:39 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Buckingham | 48 min |
| Jun 3, 4:50 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick, City of Martinsville | 55 min |
| Jun 3, 5:06 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 41 min |
| Jun 3, 5:25 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 56 min |
| Jun 3, 5:34 PM EDT | Flash Flood Warning | RNK | Henry, City of Martinsville | 3 hr |
| Jun 3, 6:45 PM EDT | Special Weather Statement | RNK | Alleghany | 60 min |
| Jun 3, 7:28 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 62 min |
Nearby
Flash Flood Warnings in Virginia, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.